# SDR FQAR20170705063

- Difficulty date: July 5, 2017
- Submitted: July 5, 2017
- Operation: General aviation
- Filed by: Bird Acquisition LLC., repair station FQAR173S
- Aircraft: N297PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843506
- Aircraft time: 17,999 hours
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12427
- Part serial: 11183222
- Condition: Damaged
- Location: Nr 1
- Part time: 2,620 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION, A COMPRESSION TEST WAS PERFORMED. CYLINDER NR 1 DID NOT HOLD PRESSURE AND A LOUD HISSING WAS HEARD FROM THE VICINITY OF CYLINDER HEAD. CYLINDER WAS REMOVED AND A SMALL HOLE WAS OBSERVED IN CYLINDER HEAD BETWEEN FINS, THE HOLE WAS NOT VISIBLE WHEN INSTALLED ON ENGINE BECAUSE OF HOLES LOCATION IMMEDIATELY ADJACENT TO THE NR 3 CYLINDER HEAD. NO ROUGHNESS OR POWER LOSS WAS REPORTED WHEN AIRCRAFT WAS GROUND RUN PRIOR TO INSPECTION.
